MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

BOSTON SCIENTIFIC NEUROMODULATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number 101-9816
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was experiencing pain in their back and leg areas caused by the spacer.The patient underwent an explant procedure where the spacer was removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned spacer was analyzed and visual inspection revealed a stripped thread on the actuator.The spacer deployed with minor resistance due to the stripped thread on the actuator.With all the available information, boston scientific concludes the reported event of the patient experiencing pain caused by the spacer implant was not confirmed.Pain associated with the spacer is a known inherent risk of the device.However, visual inspection revealed a stripped thread on the actuator.The spacer did not function acceptably due to deploying with minor resistance due to the stripped thread on the actuator.The cause is unintended use error contributed to the event as the damage is to believed to have occurred during the explant procedure due to excessive force.The damage is not related to device malfunction.

Brand Name
SUPERION INDIRECT DECOMPRESSION SYSTEM
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key11601684
Report Number3006630150-2021-01324
Device Sequence Number3291532
Product Code NQO
UDI-Device Identifier00884662000567
UDI-Public00884662000567
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P140004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/09/2023
Device Model Number101-9816
Device Catalogue Number101-9816
Device Lot Number800048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR